Alert archive / Colorado / High Wind Warnings in 2005
High Wind Warning 1, NWS Goodland, KS
NWS Goodland, KS issued this high wind warning at Nov 12, 2005, 10:45 AM MST for Kit Carson County, Yuma County, Colorado. It took effect at Nov 12, 2005, 11:00 AM MST. It was in force for 64 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2005, 10:45 AM MST (17:45 UTC)
- In effect from
- Nov 12, 2005, 11:00 AM MST
- Expired
- Nov 15, 2005, 2:36 AM MST
- In force
- 64 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 436 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 121745 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MST SAT NOV 12 2005 ...STRONG WINDS DEVELOPING ACROSS PORTIONS OF THE TRI STATE AREA... .A COLD FRONT WILL SLIDE ACROSS THE TRI STATE AREA TODAY AS AN AREA OF LOW PRESSURE MOVES ACROSS EASTERN NEBRASKA. WINDS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON HOURS WITH NORTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS AS HIGH AS 50 MPH. NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL COMMON ACROSS KIT CARSON AND YUMA COUNTIES OF COLORADO. COZ090-091-130000- /O.UPG.KGLD.WI.Y.0001.051112T1800Z-051113T0000Z/ /O.NEW.KGLD.HW.W.0001.051112T1800Z-051113T0000Z/ YUMA-KIT CARSON- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON 1045 AM MST SAT NOV 12 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THE AFTERNOON. WIND GUSTS OF 53 MPH HAVE ALREADY OCCURRED IN BURLINGTON COLORADO WITH 51 MPH IN YUMA COLORADO. THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION TODAY. IF YOU DRIVE A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG WINDS. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ COZ092-KSZ027>029-041-042-130000- /O.EXA.KGLD.WI.Y.0001.051112T1800Z-051113T0000Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 1145 AM CST SAT NOV 12 2005 /1045 AM MST SAT NOV 12 2005/ ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION TODAY. IF YOU DRIVE A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG WINDS. $$ KSZ001>004-013>016-NEZ079>081-130000- /O.CON.KGLD.WI.Y.0001.051112T1800Z-051113T0000Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...BENKELMAN... TRENTON...MCCOOK 1145 AM CST SAT NOV 12 2005 /1045 AM MST SAT NOV 12 2005/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION TODAY. IF YOU DRIVE A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG WINDS. $$ DDT
1 follow-up statement
000 WWUS73 KGLD 122356 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 456 PM MST SAT NOV 12 2005 ...NORTHWEST WINDS SLOWLY SUBSIDING ACROSS THE TRI-STATE AREA... .THE STRONG NORTHWEST WINDS THAT DEVELOPED BEHIND A COLD FRONT ARE SLOWLY WEAKENING ACROSS MUCH OF THE TRI-STATE AREA. WIND GUSTS OF 45 TO 50 MPH WERE COMMON ACROSS THE AREA WITH 55 TO 60 MPH GUSTS ACROSS PARTS OF KIT CARSON AND YUMA COUNTIES OF COLORADO. COZ090-130300- /O.CAN.KGLD.HW.W.0001.000000T0000Z-051113T0000Z/ /O.NEW.KGLD.WI.Y.0002.051113T0000Z-051113T0300Z/ YUMA- INCLUDING THE CITIES OF...YUMA...WRAY 456 PM MST SAT NOV 12 2005 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELED. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE FOR ANOTHER FEW HOURS EARLY THIS EVENING. THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION TODAY. IF YOU DRIVE A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG WINDS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ COZ091-130100- /O.CAN.KGLD.HW.W.0001.000000T0000Z-051113T0000Z/ KIT CARSON- INCLUDING THE CITY OF...BURLINGTON 456 PM MST SAT NOV 12 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELED THE HIGH WIND WARNING. $$ COZ092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-130100- /O.CAN.KGLD.WI.Y.0001.000000T0000Z-051113T0000Z/ CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...CHEYENNE WELLS...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN... TRENTON...MCCOOK 556 PM CST SAT NOV 12 2005 /456 PM MST SAT NOV 12 2005/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELED THE WIND ADVISORY. $$ DDT
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Nov 12, 2:47 AM MST, 7 hours 58 minutes earlier.
Area forecast discussion, Nov 12, 2:47 AM MST, 7 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
247 AM MST SAT NOV 12 2005
.DISCUSSION...THE LATEST SURFACE ANALYSIS PLACES LOW PRESSURE OVER
SOUTHWEST NEBRASKA. CURRENT RADAR LOOP/WATER VAPOR INDICATE A DRY
SLOT MOVING ACROSS THE FORECAST AREA BUT WRAPAROUND PRECIPITATION
AREA IS INCREASING IN AREA OVER EASTERN COLORADO.
UPPER FLOW DURING THIS FORECAST PACKAGE WILL BEGIN WITH AN EXITING
UPPER LOW TODAY FOLLOWED BY NORTHWEST FLOW THROUGH THE REMAINDER OF
THE TIME. AT THE SURFACE...LOW PRESSURE OVER CENTRAL NEBRASKA WILL
MOVE NORTHEAST INTO SOUTHERN MINNESOTA. HIGH PRESSURE WILL BUILD
INTO THE CENTRAL PLAINS TONIGHT AND SUNDAY. A LEE TROUGH WILL
DEVELOP SUNDAY NIGHT AND MONDAY. LOW PRESSURE WILL CENTER ITSELF ON
THE TEXAS/OKLAHOMA PANHANDLE MONDAY NIGHT.
CHALLENGES WITH THIS FORECAST DEAL WITH POPS/TIMING THE END OF
PRECIPITATION WITH CURRENT UPPER TROUGH AFFECTING THE
AREA...EXTENT/STRENGTH OF WIND BEHIND THE TROUGH AND POPS WITH THE
SHORTWAVE MONDAY NIGHT.
GFS/NAM 850-700MB MOISTURE INCREASES TO AROUND 80 PERCENT OVER THE
NORTHEAST BETWEEN 12-18Z SATURDAY. THE DRY SLOT CONTINUES TO ERODE
THE MOISTURE AS IT MOVES NORTH. THIS AREA OF MOISTURE IS APPEARS TO
BE THE WRAPAROUND PORTION OF THE LOW. THIS WILL BE THE BEST CHANCE
FOR MEASURABLE PRECIPITATION SINCE THE LOW LIFTS NORTHEAST AFTER
18Z. THE BEST MOISTURE/LIFT WILL BE OVER THE FAR NORTHERN ZONES
WHERE THERE WILL BE A CHANCE OTHERWISE SLIGHT CHANCE POPS WILL BE
ELSEWHERE ACROSS THE FORECAST AREA.
THE GFS IS STILL ADVERTISING THE SHORTWAVE MONDAY NIGHT. 850-700
LAYER MEAN RH PLACES THE BEST CHANCE OF PRECIP OVER THE SOUTHWEST.
CURRENT GRIDS OUTLINE THIS AREA AND SEE NO REASON AT THIS POINT TO
RAISE POPS ABOVE SLIGHT CHANCE. THICKNESS VALUES ARE LOW ENOUGH FOR
THE PRECIPITATION TO BE SNOW.
GFS BOUNDARY LAYER WINDS INCREASE TO 30KTS AT 18Z TODAY AND THEN
DECREASE TO 25KTS BY 00Z SUNDAY. 850MB WINDS INCREASE TO ADVISORY
CRITERIA OVER THE NORTH HALF OF THE FORECAST AREA. AFTER
COORDINATING WITH SURROUNDING OFFICES PLAN TO ISSUE WIND ADVISORY
FOR THIS AFTERNOON IN AN AREA FROM ROUGHLY INTERSTATE 70 NORTH.
850MB TEMPERATURES COOL DOWN CONSIDERABLY ON SUNDAY AND THEN SLOWLY
START TO WARM ON MONDAY. MAX TEMPERATURES WILL STILL BE ABOVE NORMAL
TODAY BUT WILL BE ABOUT 15 DEGREES COOLER THAN THE RECORD BREAKING
TEMPERATURES YESTERDAY. MAX TEMPERATURES SHOULD BE IN THE MID 50S
SUNDAY AND THEN WARM TO AROUND 60 MONDAY. LOW TEMPERATURES SHOULD BE
NEAR NORMAL TONIGHT AND THEN BE A LITTLE MILDER SUNDAY NIGHT WITH
CLOUDS HOLDING UP TEMPERATURES SOME. LOW MONDAY NIGHT WILL DROP TO
THE MID/UPPER 20S.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 11 AM SATURDAY TO 5 PM SATURDAY FOR KSZ001-
KSZ002-KSZ003-KSZ004-KSZ013-KSZ014-KSZ015-KSZ016.
NE...WIND ADVISORY FROM 11 AM SATURDAY TO 5 PM SATURDAY FOR NEZ079-
NEZ080-NEZ081.
CO...WIND ADVISORY FROM 11 AM SATURDAY TO 5 PM SATURDAY FOR COZ090-
COZ091.
&&
FSHazardous weather outlook, Nov 12, 4:56 AM MST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 456 AM MST SAT NOV 12 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 556 AM CST SAT NOV 12 2005 /456 AM MST SAT NOV 12 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE TRI STATE AREA THIS AFTERNOON GENERALLY NORTH OF INTERSTATE 70. STRONG NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE THIS AFTERNOON. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET. OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. FS
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 3:39 AM MST | Wind Advisory | GLD | Cheyenne, Kit Carson, Yuma | 13 hr |
| Nov 12, 4:56 PM MST | Wind Advisory | GLD | Yuma | 3 hr |
Nearby
High Wind Warnings in Colorado, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.